Alert archive / Puerto Rico / Special Weather Statements in 2015
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Aug 25, 2015, 7:37 AM CDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2015, 7:37 AM CDT (12:37 UTC)
- Expired
- Aug 25, 2015, 8:30 AM CDT
- In force
- 53 min
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
801
WWCA82 TJSJ 251237
SPSSJU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
837 AM AST TUE AUG 25 2015
PRZ002>004-251330-
NORTHEAST-EASTERN INTERIOR-SOUTHEAST-
837 AM AST TUE AUG 25 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SAN LORENZO...
YABUCOA...JUNCOS...HUMACAO...LAS PIEDRAS...CEIBA...MAUNABO AND
NAGUABO MUNICIPALITIES...
AT 833 AM AST...AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS
THESE MUNICIPALITIES AROUND 845 AM. VERY STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS ACTIVITY.
FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1819 6571 1819 6573 1817 6574 1815 6577
1813 6578 1812 6578 1802 6587 1814 6595
1828 6576
TIME...MOT...LOC 1233Z 180DEG 0KT 1819 6573
$$
FCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Aug 25, 4:39 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 25, 4:39 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
539 AM AST TUE AUG 25 2015
.SYNOPSIS...REMNANTS OF TROPICAL CYCLONE DANNY WILL CONTINUE TO
MOVE ACROSS THE LOCAL AREA TODAY. AS A RESULT...UNSETTLED WEATHER
IS LIKELY TO PREVAIL ACROSS PUERTO RICO AND THE U.S.VIRGIN ISLANDS
THOUGH THIS EVENING. THE RECENTLY FORMED TROPICAL STORM ERIKA IS
FORECAST TO REACH THE NORTHEAST CARIBBEAN REGION BETWEEN WEDNESDAY
NIGHT AND THURSDAY MORNING. THIS CYCLONE IS EXPECTED TO BRING ADDITIONAL
SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS BETWEEN WEDNESDAY
NIGHT AND FRIDAY.
&&
.DISCUSSION...SATELLITE PRECIPITABLE WATER ANALYSIS SHOWED A VERY
MOIST AIR MASS OVER THE USVI AND EASTERN PUERTO RICO EARLY THIS
MORNING. THIS HIGH MOISTURE CONTENT HAVE COMBINED WITH GOOD VORTICITY
ADVECTION TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
REGIONAL WATERS AS WELL AS PORTIONS OF USVI AND THE EASTERN PR THIS
MORNING. THE REMNANTS OF DANNY WILL CONTINUE TO INTERACT WITH THE
ISLAND TERRAIN TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS THE
REST OF TODAY. RAINFALL ACCUMULATIONS WILL RANGE BETWEEN 2-4 INCHES
WITH THE REMNANTS OF DANNY. THE MAX RAINFALL ACCUMULATIONS ARE EXPECTED
OVER EASTERN PR...WITH A SECONDARY MAXIMA LIKELY OVER WEST AND NORTHWEST
PR THIS AFTERNOON.
A RECENTLY FORMED TROPICAL STORM ERIKA LOCATED MORE THAN 800
MILES EAST OF THE LEEWARD ISLANDS IS FORECAST TO REACH THE
NORTHEAST CARIBBEAN ON THURSDAY MORNING. THE IMPACTS FOR OUR AREA
WILL DEPEND GREATLY ON THE PATH OF THE CYCLONE...THEREFORE IMPACTS
REMAIN UNCLEAR AT THIS TIME. HOWEVER...DEEP TROPICAL MOISTURE
ASSOCIATED WITH THIS SYSTEM WILL REACH THE LOCAL REGION BETWEEN
WEDNESDAY NIGHT AND CONTINUE THROUGH FRIDAY. THEREFORE...WE WILL
CLOSELY MONITOR THE EVOLUTION OF ERIKA OVER THE NEXT FEW DAYS.
&&
.AVIATION...BRIEF PERIODS OF MVFR OR EVEN IFR EXPECTED AT...TIST...
TISX AND TJSJ THRU AT LEAST 25/16Z. AS REMNANTS OF DANNY CONTINUE
TO MOVE WEST...TEMPO MVFR CONDITIONS AND BRIEF IFR CONDITIONS WILL
SPREAD WESTWARD FROM THE USVI TO THE EASTERN HALF OF PR TERMINALS
THROUGH AT LEAST 25/22Z. LOW LEVEL EASTERLIES WINDS WILL CONTINUE
AT 15 TO 25 KT...AS REMNANTS OF DANNY PASSES NEAR THE USVI AND
SOUTHERN PR. SEVERAL BKN/OVC LAYERS BLO FL200 AND SHRA/TSRA
EXPECTED TO CONTINUE ACROSS THE REST OF THE FLYING AREA OF PR THRU
THE END OF THE FCST PERIOD.
&&
.MARINE...HIGHEST WINDS AND SEAS WILL BE OVER THE CARIBBEAN COASTAL
WATERS WHERE SUSTAINED WINDS OF 15-25 KNOTS AND SEAS OF 5-7 FEET ARE
LIKELY THROUGH THIS EVENING. SMALL CRAFT ADVISORIES REMAIN IN EFFECT
FOR THE CARIBBEAN WATERS AND MONA PASSAGE. ELSEWHERE...WINDS OF 15-20
KT AND SEAS OF 4-6 FEET ARE EXPECTED. THEREFORE...SMALL CRAFT OPERATORS
SHOULD EXERCISE CAUTION...ESPECIALLY NEAR THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 86 78 89 80 / 60 30 30 60
STT 88 80 90 77 / 60 30 30 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 3 PM AST THIS
AFTERNOON FOR MAYAGUEZ AND VICINITY.
VI...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM AST THIS AFTERNOON FOR MONA
PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY UNTIL 2 PM AST THIS AFTERNOON FOR CARIBBEAN
WATERS OF PUERTO RICO FROM 10 NM TO 17N.
&&
71/11Hazardous weather outlook, Aug 25, 5:39 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 639 AM AST TUE AUG 25 2015 AMZ710>745-PRZ001>013-261045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 639 AM AST TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .FLOODING...THE REMNANTS OF TROPICAL STORM DANNY WILL PRODUCE HEAVY RAINS WHICH WILL LEAD TO URBAN AND SMALL STREAM FLOODING. SOME FLASH FLOODING CANT BE RULE OUT MAINLY OVER WESTERN PUERTO RICO AS SOILS OVER THESE AREAS ARE ALREADY SATURATED. STRONG GUSTY WINDS IN SQUALLS COULD BE EXPECTED. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENT FOR PINONES...OCEAN PARK...LA PARED...PLAYA ESCONDIDA...PALMAS DEL MAR...MAR CHIQUITA...PUERTO NUEVO AND JOBOS BEACHES. THERE IS HIGH RISK FOR BALLENA BEACH IN GUANICA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL STORM ERIKA WAS LOCATED NEAR 800 MILES EAST OF THE LESSER ANTILLES THIS MORNING. ERIKA IS EXPECTED TO APPROACH THE LOCAL AREA THURSDAY. SIGNIFICANT INCREASE IN MOISTURE IS EXPECTED TO OCCUR FROM THURSDAY AFTERNOON THROUGH FRIDAY. URBAN AND SMALL STREAM FLOODING WILL BE LIKELY FROM THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT FLOODING AND RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-261045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 639 AM AST TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF TROPICAL STORM DANNY WILL PRODUCE HEAVY RAINS WHICH WILL LEAD TO URBAN AND SMALL STREAM FLOODING. STRONG GUSTY WINDS IN SQUALLS COULD BE EXPECTED. .RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS FOR SUN BAY...MAGENS BAY...TRUNK BAY AND CRAMER PARK BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL STORM ERIKA WAS LOCATED NEAR 800 MILES EAST OF THE LESSER ANTILLES THIS MORNING. ERIKA IS EXPECTED TO APPROACH THE LOCAL AREA THURSDAY. SIGNIFICANT INCREASE IN MOISTURE IS EXPECTED TO OCCUR FROM THURSDAY AFTERNOON THROUGH FRIDAY. URBAN AND SMALL STREAM FLOODING WILL BE LIKELY FROM THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT FLOODING AND RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
In the hours before
Special weather statement, Aug 25, 6:44 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
744 AM AST TUE AUG 25 2015
PRZ003-004-251245-
EASTERN INTERIOR-SOUTHEAST-
744 AM AST TUE AUG 25 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SAN LORENZO...
GUAYAMA...CAGUAS...ARROYO...PATILLAS...YABUCOA...SALINAS...LAS
PIEDRAS...MAUNABO AND CAYEY MUNICIPALITIES...
AT 740 AM AST...AN AREA OF STRONG THUNDERSTORMS WAS OVER
PATILLAS...AND SURROUDING MUNICIPALITIES MOVING NORTHWEST AT 10 MPH.
STRONG GUSTY WINDS UP TO 40 MPH CAN BE EXPECTED WITH THIS ACTIVITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1797 6607 1797 6608 1803 6618 1817 6596
1804 6584 1798 6600 1798 6602
TIME...MOT...LOC 1140Z 138DEG 8KT 1813 6606
FCSpecial weather statement, Aug 25, 6:50 AM CDT, 47 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 744 AM AST MARTES 25 DE AGOSTO DE 2015 PRZ003-004-251245- ESTE INTERIOR-SURESTE- 744 AM AST MARTES 25 DE AGOSTO DE 2015 ...UN AREA DE TRONADAS FUERTES AFECTARA A SAN LORENZO... GUAYAMA...CAGUAS...ARROYO...PATILLAS...YABUCOA...SALINAS...LAS PIEDRAS...MAUNABO Y CAYEY... A LAS 7:40 AM AST...UN AREA DE TRONADAS FUERTES ESTABA LOCALIZADA SOBRE PATILLAS...Y LOS MUNICIPIOS ADYACENTES MOVIENDOSE HACIA EL NOROESTE A 10 MPH. VIENTOS FUERTES EN RAFAGAS HASTA DE 40 MPH PUEDEN ESPERARSE CON ESTA ACTIVIDAD. LLUVIA TORRENCIAL TAMBIEN OCURRE CON ESTAS TORMENTAS...Y PUDIERA CAUSAR INUNDACIONES LOCALIZADAS. NUNCA MANEJE SU VEHICULO EN CARRETERAS INUNDADAS. RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTA TORMENTA. LOS RAYOS PUEDEN CAER A 15 MILLAS DE LA TRONADA. BUSQUE REFUGIO SEGURO DENTRO DE UN VEHICULO O EDIFICIO. FC/RVT
Special weather statement, Aug 25, 7:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
837 AM AST TUE AUG 25 2015
PRZ002>004-251330-
NORTHEAST-EASTERN INTERIOR-SOUTHEAST-
837 AM AST TUE AUG 25 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SAN LORENZO...
YABUCOA...JUNCOS...HUMACAO...LAS PIEDRAS...CEIBA...MAUNABO AND
NAGUABO MUNICIPALITIES...
AT 833 AM AST...AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS
THESE MUNICIPALITIES AROUND 845 AM. VERY STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS ACTIVITY.
FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1819 6571 1819 6573 1817 6574 1815 6577
1813 6578 1812 6578 1802 6587 1814 6595
1828 6576
TIME...MOT...LOC 1233Z 180DEG 0KT 1819 6573
FCThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:42 AM CDT | Special Marine Warning | JSJ | 93 min | |
| Aug 25, 4:52 AM CDT | Special Marine Warning | JSJ | 83 min | |
| Aug 25, 4:55 AM CDT | Rip Current Statement | JSJ | 14 hr | |
| Aug 25, 6:10 AM CDT | Special Marine Warning | JSJ | 95 min | |
| Aug 25, 6:44 AM CDT | Special Weather Statement | JSJ | 61 min | |
| Aug 25, 7:39 AM CDT | Special Marine Warning | JSJ | 81 min | |
| Aug 25, 8:37 AM CDT | Special Marine Warning | JSJ | 113 min | |
| Aug 25, 9:05 AM CDT | Special Marine Warning | JSJ | 85 min | |
| Aug 25, 9:31 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 25, 11:47 AM CDT | Special Marine Warning | JSJ | 58 min |
Nearby
Special Weather Statements in Puerto Rico, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.